MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC161000
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient was admitted for treatment of an aneurysm rupture and graft repair of a non-gore graft.As reported, the patient was implanted with gore® excluder® aaa endoprostheses.As reported, the gore® excluder® aaa endoprosthesis contralateral leg component was fully deployed.As reported, during catheter withdrawal some resistance was felt.As reported, the leading olive tip had detached from the catheter.As reported, an attempt was made to advance the sheath for retrieval of the olive tip, but this was not successful.As reported, the olive was successfully snared and removed from the patient.The patient tolerated the procedure.As reported, there was a tight bend in the iliac artery where the olive detached.The catheter and olive were saved for return to gore for evaluation.
 
Additional Manufacturer Narrative
Updated code from d16 to d15 under investigation conclusions.The device evaluation showed the following: the leading end of the catheter (polyimide guidewire lumen) had separated from the catheter body at the trailing olive.The polyimide guidewire lumen had pulled out of the trailing olive bond.There was evidence of gold coating color material from the polyimide guidewire lumen observed inside of the trailing olive indicating that the olive had been bonded to the polyimide guidewire lumen.The end of the guidewire lumen was examined for evidence of a tensile break.The end of the guidewire lumen had a clean cut indicating the guidewire lumen did not break.The leading olive was firmly attached to the polyimide guidewire lumen.No damage was observed to the trailing end of the leading olive.The findings from the evaluation are consistent with the physician¿s observation for leading end of the catheter broken.The likely cause for the broken leading end of the catheter could not be determined with the currently available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15840757
Report Number3013164176-2022-01548
Device Sequence Number6096866
Product Code MIH
UDI-Device Identifier00733132618668
UDI-Public00733132618668
Combination Product (Y/N)N
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model NumberPLC161000
Device Catalogue NumberPLC161000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexUnknown
Patient Weight89 KG